MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION SENSOR; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066703120
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire was used during a ureteroscopy procedure on (b)(6) 2022.During the procedure, the corewire tip broke and put a hole in a non boston scientific scope.The procedure was completed with a new sensor wire.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6 (device codes): device code a0401 captures the reportable event of corewire break.Block h10: the returned sensor wire guidewire was analyzed.Upon product analysis, the ptfe peeled, and the sleeve detached.There was no evidence of the damages reported.Therefore, the reported core wire break and scope damaged/defective was not confirmed.Based on the condition of the returned device, engineers determined that the problem occurred due to excess manipulation of the sensor wire.This most likely happened during the procedure, excess force was applied to the device such as during the guidewire insertion through another device or the interaction with the scope, causing the wire to peel, the distal tip kink and finally the sleeve detached.In addition, these allegations will be assigned a code of adverse event related to procedure.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensor wire was used during a ureteroscopy procedure on (b)(6) 2022.During the procedure, the corewire tip broke and put a hole in non boston scientific scope the procedure was completed with a new sensor wire.There were no patient complications reported as a result of this event.

Brand Name
SENSOR
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15825244
Report Number3005099803-2022-06633
Device Sequence Number20334720
Product Code EZB
UDI-Device Identifier08714729257349
UDI-Public08714729376385
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Model NumberM0066703120
Device Catalogue Number670-312
Device Lot Number0029497957
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown